Washington, 2011

High Wind in Washington, November 2, 2011

November 2, 2011 · NWS PDT · 1 event in 1 county or zone

A strong south-north pressure gradient produced damaging winds. Power lines, trees, and tree branches were knocked down in Walla Walla and near Dayton.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A strong south-north pressure gradient produced damaging winds. Power lines, trees, and tree branches were knocked down in Walla Walla and near Dayton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 2, 3:02 PM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 2, 3:02 PM PST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
402 PM PDT WED NOV 2 2011

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY. AN INTENSE STORM SYSTEM WAS
APPROACHING THE AREA THAT WAS TIGHTENING PRESSURE GRADIENTS AND
PRODUCING WINDY SOUTH WINDS OVER THE GRANDE RONDE VALLEY WHERE A
BLOWING DUST ADVISORY IS IN EFFECT THROUGH TONIGHT. ALSO A WIND
ADVISORY IS IN EFFECT FOR THE FOOTHILLS OF THE BLUE MOUNTAINS AS
WELL.

THE STORM SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE AREA FROM WEST
TO EAST TONIGHT. THE SHOWERS ARE EXPECTED TO BEGIN ALONG THE EAST
SLOPES OF THE OREGON AND WASHINGTON CASCADES LATER TONIGHT AND
SPREAD INTO THE BASIN THURSDAY. BY THURSDAY NIGHT SNOW SHOWERS WILL
DEVELOP IN THE BLUE AND WALLOWA MOUNTAINS WHERE SEVERAL INCHES OF
SNOW COULD BE EXPECTED BY FRIDAY MORNING. ALSO AND ALONG THE EAST
SLOPES OF THE WA/OR CASCADES AND PORTIONS OF CENTRAL OREGON SOME
SNOW ACCUMULATION IS ALSO LIKELY WHICH COULD INCLUDE SUCH LOCATIONS
IN AND AROUND EASTON WA AND SUNRIVER OR. IN ADDITION SNOW LEVELS
COULD DIP LOW ENOUGH TO PRODUCE A MIXTURE OF RAIN AND SNOW OVER THE
FOOTHILLS OF THE BLUE MOUNTAINS FRIDAY MORNING.

AS THE STORM SYSTEM DRIFTS ON FRIDAY...THE SHOWERS SHOULD MOVE EAST
WITH DRIER CONDITIONS EXPECTED FOR THE BASIN. HOWEVER LINGERING
SHOWERS SHOULD PERSIST IN THE AREA MOUNTAINS AS AFTERNOON HIGH
TEMPERATURES REMAIN BELOW NORMAL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...FRIDAY EVENING SHOULD
BE FAIRLY DRY AS THURSDAYS STORM SYSTEM EXITS THE AREA.  THERE WILL
NOT BE MUCH OF A TRANSITION PERIOD BEFORE THE NEXT SYSTEM ENTERS THE
AREA ON SATURDAY.  SNOW LEVELS WILL STILL BE AROUND 3000FT SATURDAY
WITH PRECIPITATION LIKELY ALONG THE EAST SLOPES OF THE CASCADES. THE
MOUNTAINS OF NORTHEAST OREGON WILL ALSO HAVE A CHANCE FOR SNOW AS
WELL SATURDAY WITH A CHANCE OF RAIN ELSEWHERE BELOW 3000FT.
NORTHWEST FLOW MAY ALLOW FOR A BRIEF BREAK IN PRECIPITATION ACROSS
THE LOWER ELEVATIONS SUNDAY NIGHT AND MONDAY...BUT EXPECT A CHANCE
OF RAIN/SNOW TO CONTINUE THROUGH THE EXTENDED FOR THE MOUNTAIN
AREAS. ANOTHER MOIST SYSTEM LOOKS AFFECT THE AREA BY TUESDAY
MORNING...BRINGING A CHANCE TO LIKELY SHOWERS FOR THE ENTIRE
FORECAST AREA.   HOWEVER...SOUTHWEST FLOW AHEAD OF THIS APPROACHING
SYSTEM MAY RAISE SNOW LEVELS TO AROUND 5000FT...BUT MODELS ARE STILL
UNCERTAIN AS TO HOW TO HANDLE THIS SYSTEM AND IF THE SNOW LEVELS
WILL BE THAT HIGH.  TEMPERATURES LOOK TO BE BELOW NORMAL AND
PRECIPITATION LOOKS TO BE ABOVE NORMAL FOR THE EXTENDED. WEBER

&&

.AVIATION...18Z TAFS...SKIES WILL BE MOSTLY CLEAR THIS AFTERNOON AND
INCREASING IN COVERAGE LATER THIS EVENING AS THE NEXT SYSTEM
APPROACHES TONIGHT. WINDS WILL STILL REMAIN BREEZY AT
KRDM...KBND...AND KPDT THIS EVENING. THE COLD FRONT WILL SPREAD RAIN
AND SNOW INTO THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING.
THERE MAY BE A RAIN SNOW MIX AT KBDN AND KRDM THURSDAY MORNING. MVFR
AND POSSIBLY IFR CONDITIONS COULD OCCUR THURSDAY MORNING AT KBDN AND
KRDM DUE TO PRECIPITATION LOWERING VISIBILITIES AND LOWERED CIGS.
WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  33  43  30  44 /  20  50  50  20
ALW  33  44  34  44 /  20  50  50  20
PSC  31  49  29  47 /  30  50  20  10
YKM  26  45  26  49 /  40  40  20  10
HRI  29  47  28  46 /  30  40  30  10
ELN  25  45  23  48 /  50  40  20  10
RDM  27  45  20  42 /  40  70  30  20
LGD  29  41  29  40 /  10  60  60  30
GCD  25  40  31  37 /  10  60  70  20
DLS  32  48  34  49 /  80  60  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING ORZ507-508.

     BLOWING DUST ADVISORY UNTIL 2 AM PDT THURSDAY ORZ049.

     WIND ADVISORY UNTIL 2 AM PDT THURSDAY ORZ050.

WA...NONE.
&&

THREAT INDEX
THURSDAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/89/89
Hazardous weather outlook, Nov 2, 1:46 PM PST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT WED NOV 2 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031430-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
246 PM PDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

BLOWING DUST
     GRANDE RONDE VALLEY

STRONG WIND
     WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON

AN INTENSE STORM SYSTEM WILL CONTINUE TO TIGHTEN PRESSURE
GRADIENTS RESULTING IN WINDY SOUTH WINDS TODAY AND TONIGHT ACROSS
PORTIONS OF EASTERN OREGON. A WIND ADVISORY IS IN EFFECT FOR THE
FOOTHILLS OF THE BLUE MOUNTAINS AND WALLOWA COUNTY. ALSO A BLOWING
DUST ADVISORY IS IN EFFECT FOR THE GRANDE RONDE VALLEY INTO
TONIGHT. PLEASE REFER TO THE LATEST PDXNPWPDT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     KITTITAS VALLEY, YAKIMA VALLEY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
     CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

SNOW SATURDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     KITTITAS VALLEY, YAKIMA VALLEY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
     CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

A STRONG COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
THURSDAY. RAIN AND SNOW SHOWERS WILL MOVE ACROSS EASTERN WASHINGTON
AND OREGON. SNOW LEVELS WILL LOWER TO NEAR 2000-3000 FEET
THURSDAY...AND DROP TO 1500-2500 THURSDAY NIGHT. 1-4 INCHES OF SNOW
ARE EXPECTED OVER THE MOUNTAINS BY FRIDAY MORNING

ANOTHER COLD FRONT WILL RAIN AND SNOW WILL MOVE THROUGH SATURDAY. A
CHANCE OF RAIN AND MOUNTAIN SNOW WILL CONTINUE FOR THE REST OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Nov 2, 1:07 PM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
207 PM PDT WED NOV 2 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY...MITCHELL...
MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...SENECA...
ATHENA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
BEND...CAMP SHERMAN...LA PINE...SISTERS...SUNRIVER...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...APPLETON...
CLE ELUM...CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON...
GOLDENDALE
207 PM PDT WED NOV 2 2011

...A STORM SYSTEM WILL BRING A WINTERY MIX OF RAIN AND SNOW TO
PORTIONS OF THE AREA AND ESPECIALLY IN THE MOUNTAINS THURSDAY AND
FRIDAY...

.A VIGOROUS STORM SYSTEM WILL APPROACH OREGON AND WASHINGTON
THURSDAY AND BRING CLOUDS AND SHOWERS TO THE AREA INTO FRIDAY.
COLDER TEMPERATURES WILL FILTER INTO THE REGION AND LOWER SNOW
LEVELS THURSDAY NIGHT.

RAIN SHOWERS WILL CHANGE OVER TO SNOW SHOWERS THURSDAY NIGHT WITH
SOME SNOW ACCUMULATION LIKELY ACROSS THE BLUE AND WALLOWA
MOUNTAINS...AND ALONG THE EAST SLOPES OF THE WASHINGTON AND OREGON
CASCADES ABOVE 3000 FEET. ALSO AND ALONG THE FOOTHILLS OF THE BLUE
MOUNTAINS COULD SEE MIXED PRECIPITATION EARLY FRIDAY MORNING.

THOSE PLANNING TO TRAVEL ACROSS EASTERN WASHINGTON AND EASTERN
OREGON THURSDAY AND FRIDAY SHOULD BE PREPARED FOR WINTER DRIVING
CONDITIONS.

VP
Local storm report, Nov 2, 1:36 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PDT WED NOV 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     DUST STORM       SE IMBLER               45.46N 117.96W
11/02/2011                   UNION              OR   TRAINED SPOTTER

            BLOWING DUST IN THE CENTER OF THE GRANDE RONDE VALLEY IS
            REDUCING VISIBILITY ALONG AND TO THE WEST OF HIGHWAY 82
            BETWEEN ISLAND CITY AND IMBLER. THE DUST HAS REACHED A
            POINT DUE WEST OF SUMMERVILLE. VISIBILITY IS DOWN TO 1/4
            MILE ALONG COUNTY ROAD 25...KNOWN LOCALLY AS SAND RIDGE
            ROAD...WHICH IS JUST WEST OF HIGHWAY 82.

0200 PM     NON-TSTM WND GST SE IMBLER               45.46N 117.96W
11/02/2011  M45.00 MPH       UNION              OR   TRAINED SPOTTER

            HOME WEATHER STATION ANEMOMETER MEASURED A WIND GUST OF
            45 MPH.

&&

POLAN
Local storm report, Nov 2, 1:58 PM PST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
258 PM PDT WED NOV 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 4 SE LA GRANDE          45.28N 118.03W
11/02/2011  M60.00 MPH       UNION              OR   OTHER FEDERAL

            AWOS AT LA GRANDE AIRPORT MEASURED A WIND GUST OF 60 MPH
            AND A VISIBILITY OF 2 SM DUE TO BLOWING DUST.

0115 PM     NON-TSTM WND GST 4 SE LA GRANDE          45.28N 118.03W
11/02/2011  M53.00 MPH       UNION              OR   OTHER FEDERAL

            AWOS AT LA GRANDE AIRPORT MEASURED A WIND GUST OF 53 MPH
            AND A VISIBILITY OF 1 AND 3/4 SM DUE TO BLOWING DUST.

0135 PM     DUST STORM       SE IMBLER               45.46N 117.96W
11/02/2011                   UNION              OR   TRAINED SPOTTER

            BLOWING DUST IN THE CENTER OF THE GRANDE RONDE VALLEY IS
            REDUCING VISIBILITY ALONG AND TO THE WEST OF HIGHWAY 82
            BETWEEN ISLAND CITY AND IMBLER. THE DUST HAS REACHED A
            POINT DUE WEST OF SUMMERVILLE. VISIBILITY IS DOWN TO 1/4
            MILE ALONG COUNTY ROAD 25...KNOWN LOCALLY AS SAND RIDGE
            ROAD...WHICH IS JUST WEST OF HIGHWAY 82.

0200 PM     NON-TSTM WND GST SE IMBLER               45.46N 117.96W
11/02/2011  M45.00 MPH       UNION              OR   TRAINED SPOTTER

            HOME WEATHER STATION ANEMOMETER MEASURED A WIND GUST OF
            45 MPH.

&&

POLAN
Local storm report, Nov 2, 2:02 PM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
302 PM PDT WED NOV 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 4 SE LA GRANDE          45.28N 118.03W
11/02/2011  M60.00 MPH       UNION              OR   OTHER FEDERAL

            AWOS AT LA GRANDE AIRPORT MEASURED A WIND GUST OF 60 MPH
            AND A VISIBILITY OF 2 SM DUE TO BLOWING DUST.

0115 PM     NON-TSTM WND GST 4 SE LA GRANDE          45.28N 118.03W
11/02/2011  M53.00 MPH       UNION              OR   OTHER FEDERAL

            AWOS AT LA GRANDE AIRPORT MEASURED A WIND GUST OF 53 MPH
            AND A VISIBILITY OF 1 AND 3/4 SM DUE TO BLOWING DUST.

&&

POLAN
Local storm report, Nov 2, 2:56 PM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
356 PM PDT WED NOV 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND GST ESE UNION               45.21N 117.86W
11/02/2011  M58.00 MPH       UNION              OR   TRAINED SPOTTER

            GUSTS TO 58 MPH BREAKING 4 TO 6 INCH TREE BRANCHES.

&&

JSOLOMON
Local storm report, Nov 2, 6:29 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
729 PM PDT WED NOV 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND GST 7 SSE LA GRANDE         45.23N 118.01W
11/02/2011  M64.00 MPH       UNION              OR   DEPT OF HIGHWAYS

            ODOT WEATHER SENSOR ON INTERSTATE 84 IN LADD CANYON
            REPORTED A WIND GUST OF 64 MPH. IT HAS REPORTED SUSTAINED
            WINDS OF AT LEAST 35 MPH AND GUSTS OF AT LEAST 50 MPH FOR
            THE LAST TWO HOURS.

&&

GP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Blue Mountain Foothills

When
November 2, 6:30 PM PST to 11:00 PM PST
Where
Blue Mountain Foothills forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
46.264, -118.193 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346367.